MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48373
Medical Device Problem Codes Difficult to Remove (1528); Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Stenosis (2263); Anxiety (2328); Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation: the reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/ vena cava (vc) perforation.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Catalog number and lot number are unknown.The alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information is alleged: the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2010.The patient's filter perforated through their ivc.One prong of the filter is perforating the duodenum, and a second prong is abutting the l3 vertebral body.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Additional information: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/vena cava (vc) perforation, embedment, deep vein thrombosis (dvt), stenosis, occlusion, unable to remove, tilt, anxiety, worry, fear, limited physical activity.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Unknown if the reported anxiety, worry, fear, and limited physical activity are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2010 via the right common femoral vein due to recurrent deep venous thrombosis (dvt) of left lower extremity and intolerance to anticoagulants, followed by an unsuccessful retrieval attempt on (b)(6) 2015.Patient is alleging vena cava/organ perforation with organ abutment.The patient further alleges anxiety, worry, fear, and limited physical activity.Report from ct (computed tomography): "there is an infrarenal retrievable ivc filter present with the proximal tip located at the mid l2 vertebral level.The struts of the filter to extend beyond the ivc wall.One strut extend anteriorly as seen on series 3 images 70 through 77 and about the inferior wall of the duodenum at the junction of the second and third portion.A second strut extend medially into the aortocaval space but without involvement of the abdominal aorta." retrieval report (attempted): "the wire was removed and vena cavogram revealed patency of the ivc, right civ and left common iliac venous stent with no notable thrombus (filling defect) affecting the filter, and a well-positioned filter with mild tilt and ivc stenosis at the level of the filter.The sheath was withdrawn into a position proximal to the filter apex and the 80 cm loop snare advanced through the sheath.Attempts at snaring the filter tip were unsuccessful as the filter apex appeared embedded within the caval wall (likely secondary to endothelialization resulting from tilt and dwell time).In light of her advanced age and comorbidities, advanced maneuvers for filter extraction were not pursued." progress note: "[patient] underwent bilateral lower extremity venous duplex which showed evidence of totally occluding acute deep vein thrombosis of right peroneal vein.There is evidence of minimal chronic dvt left femoral.The left eiv and cfv stents appear patent.Report from ct: "lnfrarenal ivc filter is present.An anterior prong of the filter protrudes into the third portion of the duodenum (3, 323), and a second prong extends through the left lateral wall of the ivc to abut the aortic wall (3, 329).There is complete chronic occlusion of the infrarenal ivc, the right common iliac vein, right internal iliac vein, and the left common/external iliac vein stent.There are multiple collateral vessels in the anterior abdominal wall, and in the retroperitoneum; these drain into the left renal vein, the imv, and pass above the diaphragm within the abdominal wall.Normal caliber abdominal aorta with moderate atherosclerotic plaque." report from ct: "caval perforation: yes.5 o'clock 18.80mm grade 3 extending to the l3 vertebral body.2 o'clock 11.70mm grade 2.11 o'clock 21.30mm grade 4 extending into the duodenum.7 o'clock 13.10mm grade 2.Tilt: yes.Right-sided tilt measuring 9.89 degrees.Migration: no.Pertinent negative.

Brand Name
COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14847465
Report Number3002808486-2022-00867
Device Sequence Number4832490
Product Code DTK
UDI-Device Identifier00827002483736
UDI-Public(01)00827002483736(17)120108(10)E2501656
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2012
Device Model NumberG48373
Device Catalogue NumberIGTCFS-65-FEM-CELECT-PERM
Device Lot NumberE2501656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight68 KG